Tornadoes · United States · Illinois · 2024
EF1 tornado, Omega Forbes Arpt, Illinois, May 26, 2024
This EF1 tornado ran 1.1 miles across Marion County on May 26, 2024, touching down at 7:28 PM CDT and reaching 325 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 26, 2024
- Touchdown
- 7:28 PM CDT (00:28 UTC)
- Lifted
- 7:30 PM CDT (00:30 UTC)
- On the ground
- 2 minutes
- Path length
- 1.1 miles (1.8 km)
- Path width
- 325 yards (297 m)
- Deaths
- 0
- Injuries
- 0
- County
- Marion County
- Touchdown point
- 38.729, -88.788
- Lift-off point
- 38.732, -88.768
- Record number
- 2405261828-01
The damage survey
50 damage points were recorded along this path by NWS ILX and NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.
- Car port tossed across a field
- 9 power poles down / snapped
- Trees snapped/twisted with downed power line
- Leaning pole and large branches down
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
During the afternoon and early evening of May 26, 2024, ten tornadoes touched down in the St. Louis metropolitan area and southwest Illinois from a mix of supercells and QLCS modes. This occurred alongside numerous reports of large hail of up to 2.5 inches in diameter and damaging winds of up to 81 mph. Thankfully, there were no reported injuries or fatalities with these thunderstorms.
A brief, weak tornado touched down just west of Forbes Lake, uprooting and snapping several trees before dissipating just east of the Oak Ridge Trailhead. Overall, the tornado was rated EF1 with a path length of 1.12 miles and a max path width of 325 yards. No deaths or injuries were reported.
A tornado touched down just northwest of Omega and tracked eastward south of Forbes Lake primarily uprooting and snapping trees along its path and causing minor roof damage to a farm outbuilding on Seavers Road. The tornado then crossed into Clay County (WFO ILX) and strengthened to EF2 intensity. The tornado was rated EF1 in Marion County with a path length of 4.66 miles and a max path width of 500 yards. Overall, the tornado was rated EF2 with a path length of 8.28 miles and a max path width of 500 yards. No deaths or injuries were reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
28 minutes of warning. NWS LSX issued a tornado warning for this county at 00:00 UTC, 28 minutes before the tornado touched down, in force until 00:45 UTC.
The county was under a tornado watch, issued at 21:05 UTC and running to 00:50 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:05 UTC | 00:50 UTC | Tornado Watch | LSX |
| 00:00 UTC | 00:45 UTC | Tornado Warning | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:20 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 26, 6:09 PM CDT, 1 hour 19 minutes earlier. Its key messages:
- -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal.
Area forecast discussion, May 26, 6:09 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
609 PM CDT Sun May 26 2024
.KEY MESSAGES...
-Significant severe thunderstorms are likely through this evening,
along and south of I-70. The main threats are very large hail (2"+),
damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher).
-Locally heavy rainfall, up to 2-5 inches, is possible with this
round of storms.
-Dry and mild weather expected through the work week with
temperatures near normal.
&&
.SHORT TERM... (Through Late Monday Night)
Issued at 316 PM CDT Sun May 26 2024
Latest visible satellite and radar imagery indicates that a cu
field is developing between I-70 and I-44, as well as scattered
storms as of 20z. In the meantime, strong heating is occurring in
this area with steep LR (8-8.5C/km), MU CAPEs 2000-3000 J/kg, as
well as decent deep layer shear (50-60kts). So thunderstorms will
continue to develop in this area within the strongly sheared
environment. Supercells will be the dominant convective mode then
transition to a more linear structure as the activity exits the
forecast area later this evening. There is a risk for all severe
hazards including very large hail (2"+), damaging winds (70-80+
mph) and strong tornadoes (EF2 or higher), especially along and
south of I-70.
Otherwise, there is still the possibility of locally heavy rainfall
as the storms move through. With west-east shear parallel to the
outflow boundary, could see training storms through this evening.
The latest HREF probability matched mean indicates the potential for
rainfall up to 2" over a 3 hour period. Areas that have already seen
modest rainfall in the past two days will be at higher risk for
flash flooding. So the Flood Watch remains in effect until 06z
Monday.
Surface ridge will build in behind the cold front late tonight with
dry and pleasant weather returning on Monday. Lows tonight will be
in the mid 50s to low 60s. In the meantime, a secondary shortwave
will rotate around the system and sink southeast through the
forecast area during the day on Monday. Will see increasing cu
field, but the best chances for showers will be just north of the
forecast area. Highs will be in the upper 70s to mid 80s.
Byrd
&&
.LONG TERM... (Tuesday through Next Sunday)
Issued at 316 PM CDT Sun May 26 2024
Upper level ridge will build over the western CONUS while
troughing lingers over the eastern half. Therefore the forecast
area will be in northwest flow aloft with temperatures a bit below
normal through the end of the work week. Otherwise, the pattern
begins to change late in the work week with chances of rain
returning by next weekend.
Byrd
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 606 PM CDT Sun May 26 2024
Cold front has moved through KUIN, KCOU and KJEF with winds from
the northwest. Otherwise, the front is in the process of moving
through the St. Louis metro area, so kept a one hour tempo group
for MVFR ceilings and visibilities with the storms. Then rain will
move out by 02z Monday for metro area with winds veering to the
northwest.
Rest of forecast period will be VFR with northwest winds. Could
see some gusts up to 20 kts Monday afternoon with some scattered
CU as a weak shortwave moves through.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, May 26, 4:19 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 419 PM CDT Sun May 26 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-272130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 419 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with significant severe storms possible. Damaging winds up to 80 mph, large hail up to two inches in diameter, strong tornadoes, and flash flooding are the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, May 26, 7:11 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
711 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Tstm Wnd Dmg 1 ENE Farmington 37.79N 90.41W
05/26/2024 St. Francois MO Trained Spotter
Tree snapped.
&&
AELocal storm report, May 26, 7:14 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
714 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Hail Kirkwood 38.58N 90.42W
05/26/2024 M1.00 Inch St. Louis MO Public
location and time radar estimate. report
from social media.
&&
MMGLocal storm report, May 26, 7:16 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
716 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Hail 2 S Crestwood 38.53N 90.38W
05/26/2024 M2.00 Inch St. Louis MO Public
report from social media.
&&
MMGLocal storm report, May 26, 7:21 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
721 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Hail Marine 38.79N 89.78W
05/26/2024 E1.75 Inch Madison IL Public
time estimate from radar.
&&
MMGLocal storm report, May 26, 7:26 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
726 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Hail 2 SSW Des Peres 38.58N 90.46W
05/26/2024 M1.00 Inch St. Louis MO Public
report from social media.
&&
MMGLocal storm report, May 26, 7:27 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
727 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail Troy 38.73N 89.89W
05/26/2024 M1.00 Inch Madison IL Public
report from social media.
&&
MMGThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
0.5 hours before the tornado, 159 km from the path. May 27, 2024.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -44 J/kg
- Surface CAPE
- 1945 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
- 0-3 km lapse rate
- 7.3 K/km
Lincoln, IL (KILX), 12:00Z
11.5 hours after it, 159 km from the path. May 27, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -97658 J/kg
- Surface CAPE
- 9 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
Salem/Leckrone (SLO), 19 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:35 UTC | 78 | 67.5 | 210° 6 kt | 1002.4 | ||
| 22:55 UTC | 78 | 67.5 | 180° 3 kt | 1002.4 | ||
| 23:15 UTC | 77.4 | 68 | 170° 3 kt | 1002.4 | ||
| 23:35 UTC | 77 | 68.4 | 150° 3 kt | 1001.7 | TS | |
| 23:55 UTC | 76.5 | 68 | 120° 4 kt | 1001 | VCTS | |
| 00:15 UTC | 110° 3 kt | 1000.7 | VCTS | |||
| 00:35 UTC | 58.3 | 57.7 | 320° 28 kt | 56 | 1003 | +TSRA |
| 00:55 UTC | 61.7 | 61 | 280° 18 kt | 27 | 1003.4 | +TSRA |
| 01:15 UTC | 63.3 | 62.8 | 290° 13 kt | 18 | 1003 | |
| 01:35 UTC | 64 | 63.5 | 260° 7 kt | 1004.7 | +TSRA | |
| 01:55 UTC | 64 | 63.5 | 120° 5 kt | 1002.7 | ||
| 02:15 UTC | 64 | 63.5 | 140° 4 kt | 1001.7 | -TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Evansville,IN radar (KVWX), 106 km away, was scanning. The volume nearest the touchdown began at 00:28 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:50 UTC | TORNADO | 2 Ssw Stolletown | Clinton, IL | An EF1 tornado with maximum winds of 97mph touched down north of Carlyle and tracked eastward significantly damaging a garage and shed, removing portions of a roof on a home, and breaking large branches off of trees. The |
| 23:53 UTC | TSTM WND DMG | 3 N Carlyle | Clinton, IL | Photos show the roof removed from one building and the partial destruction of another at Beelman Trucking. Time estimated from radar. |
| 00:22 UTC | TSTM WND DMG | 1 E Salem | Marion, IL | 80 ft oak tree snapped at base on Pine Tree Drive. Photo from social media. Time estimated from radar. |
| 00:22 UTC | TSTM WND DMG | 1 Ese Salem | Marion, IL | Tree snapped approximately half way up truck and lying on house. Photo from social media. Time estimated from radar. |
| 00:22 UTC | TSTM WND DMG | 1 Ne Salem | Marion, IL | Tree snapped at base along North Rotan Street. Photo from social media. Time estimated from radar. |
| 00:22 UTC | TSTM WND DMG | 1 Ne Selmaville | Marion, IL | Light pole on ground at Carpenter Drive. Photo from social media. Time estimated from radar. |
| 00:22 UTC | TSTM WND DMG | 1 Se Salem | Marion, IL | Tree down over road at the corner of Lester and South Washington. Photo from social media. Time estimated from radar. |
| 00:22 UTC | TSTM WND DMG | 2 Nne Salem | Marion, IL | Tree snapped about half way up truck on Hickory Grove. Photo from social media. Time estimated from radar. |
| 00:22 UTC | TSTM WND DMG | Salem | Marion, IL | Tree over road on West Porter at North Walnut. Photo from social media. Time estimated from radar. |
| 00:22 UTC | TSTM WND DMG | Salem | Marion, IL | Trees down over Ohio Street. Photo from social media. Time estimated from radar. |
| 00:25 UTC | TSTM WND DMG | 2 Sse Salem | Marion, IL | 7 year old maple snapped at base at the 200 block of Country Club Est. Time estimated from radar. |
| 00:25 UTC | TSTM WND DMG | Salem | Marion, IL | Approximately 10 inch in diameter limb broken off and hanging on power line at the 400 block of South Pearl Street. Photo from social media. Time estimated from radar. |
| 00:25 UTC | TSTM WND DMG | Salem | Marion, IL | Tree snapped at base on Allmon Street at North College. Photo from social media. Time estimated from radar. |
| 00:28 UTC | TORNADO | 1 Wnw Stephen Forbes St | Marion, IL | A brief EF1 tornado with maximum winds of 104mph touched down just west of Forbes Lake, uprooting and snapping several trees. |
| 00:29 UTC | TORNADO | Omega | Marion, IL | An EF1 tornado with maximum winds of 90mph touched down and tracked eastward south of Forbes Lake primarily uprooting and snapping trees along its path. This tornado continued into Clay County, strengthening to EF2 inten |
| 00:31 UTC | TSTM WND DMG | 1 W Stephen Forbes Stat | Marion, IL | Lots of trees down and damage around Stephen Forbes State Park. Time estimated by radar. |
| 00:31 UTC | TSTM WND DMG | 2 Nw Farina | Fayette, IL | Multiple snapped large tree limbs and a light metal carport destroyed between St. Peter and Farina. |
| 00:35 UTC | TSTM WND DMG | Edgewood | Effingham, IL | A large tree and a power line were blown down. |
| 00:35 UTC | TORNADO | 5 Nw Xenia | Clay, IL | Rated EF2, with a peak wind speed of 130 mph. Total path length was 8.4 miles, of which 3.6 of them were in Clay County. Originally touched down in Marion County at 7:29 pm, and moved into Clay County along Beard Road ju |
| 00:35 UTC | TSTM WND DMG | 1 Nnw Saint Peter | Fayette, IL | 10 power poles down on 185, 1 mile north of St. Peter, IL. Time estimated by radar. |
| 00:35 UTC | TSTM WND DMG | Salem | Marion, IL | Corrects previous non-tstm wnd dmg report from Salem. Widespread wind damage throughout Salem, IL. Numerous trees and powerlines down. Time estimated using local ASOS observation, but may have occurred as early as 7:20 C |
| 00:35 UTC | TSTM WND GST 64 | 1 Nnw Salem | Marion, IL | |
| 00:35 UTC | TSTM WND GST 64 | 1 Nw Salem | Marion, IL | |
| 00:35 UTC | NON-TSTM WND DMG | Salem | Marion, IL | Widespread wind damage throughout Salem, IL. Numerous trees and powerlines down. Time estimated using local ASOS observation, but may have occurred as early as 7:20 CDT. |
| 00:38 UTC | TSTM WND DMG | 4 Nnw Xenia | Clay, IL | A machine shed was damaged and a few trees were blown down in Songer Township north of Xenia. |
| 00:38 UTC | TSTM WND DMG | 4 N Xenia | Clay, IL | Hog barn leveled and several power poles leaning or broken. Debris from the barn was entangled in the power lines. |
| 00:38 UTC | TSTM WND DMG | Xenia | Clay, IL | Numerous trees and power lines were blown down. |
| 00:38 UTC | TSTM WND GST 65 | 3 W Xenia | Clay, IL | |
| 00:40 UTC | TSTM WND DMG | 1 N Flora | Clay, IL | Several trees were blown down. |
| 00:40 UTC | TSTM WND DMG | Flora | Clay, IL | Numerous trees were blown down, including one that fell onto a camper at Charley Brown Park. No injuries reported. |
| 00:42 UTC | TSTM WND DMG | 3 W Flora | Clay, IL | Tree limbs down onto camper at Charlie Brown Park. |
| 00:42 UTC | TSTM WND DMG | Flora | Clay, IL | A tree was snapped and power lines were knocked down. |
| 00:43 UTC | TSTM WND DMG | Flora | Clay, IL | A large tree was blown onto a house, trapping people inside. No injuries were reported. |
| 00:45 UTC | TSTM WND DMG | Flora Municipal Airport | Clay, IL | Several trees were blown down and the power was out in the area. |
| 00:48 UTC | HAIL 1 | 1 W Louisville | Clay, IL | |
| 00:50 UTC | TSTM WND DMG | Louisville | Clay, IL | Trees down and car port damaged. |
| 00:53 UTC | TSTM WND DMG | Clay City | Clay, IL | Large tree limb down. |
| 00:55 UTC | HAIL 1 | Dahlgren | Hamilton, IL | |
| 00:59 UTC | TSTM WND DMG | 6 W Bogota | Jasper, IL | Report from mPING: Trees uprooted or snapped; Roof blown off. Time estimated by radar. |
| 01:00 UTC | TSTM WND GST 60 | Sims | Wayne, IL | Estimated 60 mph winds near Sims. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of May 26, 2024
69 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 26 | 1:06 AM CDT | EF2 | Benton, AR | 5.4 | 650 | $2.0 million | ||
| May 26 | 1:23 AM CDT | EF1 | Benton, AR | 2.3 | 600 | $100,000 | ||
| May 26 | 1:24 AM CDT | EF2 | Benton, AR | 2.4 | 1,500 | $200,000 | ||
| May 26 | 1:46 AM CDT | EF2 | Benton, AR | 7.4 | 3,000 | $80 million | ||
| May 26 | 2:10 AM CDT | EF1 | Benton, AR | 3.2 | 300 | $150,000 | ||
| May 26 | 2:16 AM CDT | EF1 | Madison, AR | 8.9 | 500 | $75,000 | ||
| May 26 | 3:27 AM CDT | EF3 | Olvey tornado, AR | 21.6 | 2,000 | 4 | 1 | |
| May 26 | 3:32 AM CDT | EF0 | Taney, MO | 4.0 | 150 | $50,000 | ||
| May 26 | 3:33 AM CDT | EF0 | Dade, MO | 3.1 | 75 | $95,000 | ||
| May 26 | 3:39 AM CDT | EF1 | Wright, MO | 2.3 | 1,200 | $100,000 | ||
| May 26 | 3:59 AM CDT | EF3 | Marion, AR | 34.6 | 1,760 | 1 | 17 | |
| May 26 | 4:11 AM CDT | EF0 | Dallas, MO | 0.8 | 100 | $18,000 | ||
| May 26 | 4:19 AM CDT | EF0 | Ozark, MO | 4.9 | 50 | $5,000 | ||
| May 26 | 4:26 AM CDT | EF2 | Baxter, AR | 5.3 | 400 | |||
| May 26 | 5:03 AM CDT | EF1 | Fulton, AR | 10.4 | 500 | |||
| May 26 | 5:58 AM CDT | EF1 | Sharp, AR | 12.0 | 600 | |||
| May 26 | 6:04 AM CDT | EF2 | Oregon, MO | 45.5 | 400 | 1 | $1.1 million | |
| May 26 | 6:15 AM CDT | EF1 | Randolph, AR | 2.2 | 600 | |||
| May 26 | 6:24 AM CDT | EF1 | Randolph, AR | 5.0 | 300 | |||
| May 26 | 6:29 AM CDT | EF1 | Randolph, AR | 0.5 | 50 | |||
| May 26 | 7:07 AM CDT | EF2 | Stoddard, MO | 25.6 | 300 | $215,000 | ||
| May 26 | 7:15 AM CDT | EF3 | Stoddard, MO | 19.6 | 300 | $1.8 million | ||
| May 26 | 8:10 AM CDT | EF1 | Graves, KY | 4.7 | 50 | $10,000 | ||
| May 26 | 8:25 AM CDT | EF1 | Calloway, KY | 22.0 | 100 | $80,000 | ||
| May 26 | 8:35 AM CDT | EF1 | Calloway, KY | 4.0 | 150 | $20,000 | ||
| May 26 | 8:50 AM CDT | EF1 | Trigg, KY | 5.8 | 70 | $5,000 | ||
| May 26 | 8:59 AM CDT | EF2 | Trigg, KY | 19.0 | 250 | $205,000 | ||
| May 26 | 9:21 AM CDT | EF1 | McLean, KY | 9.6 | 100 | $55,000 | ||
| May 26 | 11:21 AM CDT | EF1 | Clinton, KY | 0.7 | 250 | |||
| May 26 | 11:29 AM CDT | EF1 | Clinton, KY | 0.4 | 75 | |||
| May 26 | 1:48 PM EDT | EF1 | Knox, KY | 0.8 | 60 | $200,000 | ||
| May 26 | 3:28 PM EDT | EF1 | Jackson, OH | 3.8 | 125 | $30,000 | ||
| May 26 | 4:23 PM EDT | EF0 | Putnam, WV | 0.3 | 75 | $10,000 | ||
| May 26 | 5:00 PM CDT | EF0 | Rock, WI | 11.8 | 50 | $112,000 | ||
| May 26 | 5:11 PM CDT | EF1 | Wright, MO | 14.2 | 400 | $515,000 | ||
| May 26 | 6:14 PM EDT | EF1 | City of Salem, VA | 2.0 | 300 | $1.2 million | ||
| May 26 | 5:15 PM CDT | EF0 | Rock, WI | 14.4 | 50 | $64,000 | ||
| May 26 | 5:27 PM CDT | EF0 | Jefferson, WI | 5.5 | 30 | $15,000 | ||
| May 26 | 5:39 PM CDT | EF3 | Howell, MO | 12.4 | 750 | 5 | $1.6 million | |
| May 26 | 5:44 PM CDT | EF0 | Jefferson, MO | 0.2 | 100 | $10,000 | ||
| May 26 | 5:48 PM CDT | EF1 | Saint Louis, MO to IL | 8.8 | 172 | $40,000 | ||
| May 26 | 6:12 PM CDT | EF2 | Shannon, MO | 3.2 | 250 | $75,000 | ||
| May 26 | 6:20 PM CDT | EF0 | Shannon, MO | 1.7 | 75 | $20,000 | ||
| May 26 | 6:34 PM CDT | EF0 | Saint Clair, IL | 10.5 | 500 | $26,000 | ||
| May 26 | 6:38 PM CDT | EF3 | Johnson, IL | 4.9 | 300 | 1 | $750,000 | |
| May 26 | 6:44 PM CDT | EF0 | Reynolds, MO | 3.3 | 276 | |||
| May 26 | 6:50 PM CDT | EF1 | Clinton, IL | 18.5 | 325 | $123,000 | ||
| May 26 | 6:51 PM CDT | EF0 | Reynolds, MO | 18.2 | 167 | $500 | ||
| May 26 | 6:53 PM CDT | EF0 | Reynolds, MO | 4.5 | 279 | $500 | ||
| May 26 | 6:54 PM CDT | EF0 | Carter, MO | 0.2 | 50 | $1,000 | ||
| May 26 | 7:25 PM CDT | EF1 | Bollinger, MO | 5.3 | 250 | $70,000 | ||
| May 26 | 7:29 PM CDT | EF2 | Marion, IL | 8.3 | 500 | $10 million | ||
| May 26 | 7:30 PM CDT | Unrated | Livingston, KY | 0.1 | 25 | |||
| May 26 | 7:34 PM CDT | EF0 | Union, KY | 3.5 | 50 | $2,000 | ||
| May 26 | 8:01 PM CDT | EF3 | Eddyville tornado, KY | 34.1 | 700 | 1 | 21 | $3.4 million |
| May 26 | 8:13 PM CDT | EF1 | Union, IL | 6.9 | 100 | $43,000 | ||
| May 26 | 8:26 PM CDT | EF1 | White, IL to IN | 34.1 | 500 | $382,000 | ||
| May 26 | 9:27 PM EDT | EF0 | Culpeper, VA | 4.8 | 100 | 5 | $250,000 | |
| May 26 | 8:27 PM CDT | EF1 | Lawrence, IL | 6.8 | 250 | |||
| May 26 | 9:49 PM EDT | EF2 | Knox, IN | 12.1 | 50 | $700,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.